Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffer from psoriasis. Is methotrexate used to treat this? Will this medication reduce the eyesight?

I am a 60 year old woman.who has worked in nursing care for 30 years.I still work as a h.c.a. in a local hospital,for the past eight years i have suffered with older sister has had it most of her life .there are 8 children in our family and noticed only 4 have developed some psorisis.I am now waiting to be refered to a rhumotollgist.but afraid they may ask me to take methotrexate ollder sister has had this and has had been loosing her sight.I dread that happening to me as I have inhereted stigmtism and my long sightedness is plus 8 in my right eye.can you reasure me please.
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi..thanks for your query
Methotrexate is very well known for its potential toxic/side effects. Before starting a patient on Methotrexate, a physician always performs a complete analysis of efficacy of alternate and safer methods of therapy.There are several medications that are available as an alternate to this drug now-a-days,However , it depends on the age , severity of symptoms , extent of the disease before the correct method is decided on.The treatment is preceded by certain investigations and systemic examination( including ocular examination) to ascertain the safety to start the same.Blood tests are also repeated at regular intervals when a patient is on methotrexate to keep a check on the safety profile.
You can undergo the investigations as will be prescribed, if at all methotrexate is to be started and ensure proper follow-ups with your doctor about the same.
Take care.
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor